Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 22, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 2, 2004, 4:41 PM EDT for Brantley County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2004, 4:41 PM EDT (20:41 UTC)
- Expired
- May 2, 2004, 5:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Brantley County, GA
The radar
The Jacksonville radar (KJAX), 80 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 798 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 022041 SVRJAX GAC025-022115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 441 PM EDT SUN MAY 2 2004 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN BRANTLEY COUNTY IN SOUTHEAST GEORGIA * UNTIL 515 PM EDT * AT 441 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 9 MILES SOUTHWEST OF ATKINSON...OR ABOUT 9 MILES SOUTHEAST OF NAHUNTA... MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ATKINSON AT 445 PM EDT. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH. REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT SEVERE WEATHER. LAT...LON 3115 8201 3109 8191 3117 8177 3133 8188 $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 4:30 PM EDT, 11 minutes earlier.
Area forecast discussion, May 2, 4:30 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 430 PM EDT SUN MAY 2 2004 UPDATED MARINE WARNING SECTION TO INCLUDE SCA CONDS FOR OFSHR WATERS AS NEW 18Z MODEL RUNS ARE SUPPORTING SLIGHTLY HIGHER WINDS AHEAD OF THE PRE FRONTAL TSTM ACTIVITY OVERNIGHT. ...SEVERE THUNDERSTORM WATCH FOR INLAND SE GA TIL 7 PM EDT... ...ISOLATED SEVERE STORMS POSSIBLE NEAR COAST THROUGH EARLY EVENING... .SHORT TERM (TONIGHT-WED)...WATER VAPOR IMAGERY SHOWING STRONG SHORT WAVE TROUGH DIGGING SE ACROSS NATIONS MID SECTION WITH A SURGE OF GULF MOISTURE PRECEDING IT. WSR 88D SHOWING PREFRONTAL SQUALL LINE ENTERING SE GA CWA WITH ADDITIONAL STORMS FORMING SOUTH AND EAST OF IT. IN ADDITION...SHALLOW EAST COAST SEABREEZE HAS FORMED ALONG EAST COAST AND MOVING SLOWLY INLAND. COULD BE SEEING SEVERE STORMS IN OUR GA CWA NEXT FEW HOURS. IN ADDITION...ANY OUTFLOW BOUNDARIES THAT HIT THE SEA BREEZE FRONT COULD PRODUCE A COUPLE OF ISOLATED STORMS AS WELL. COLD FRONT STILL POISED TO MOVE THROUGH SE GA AFTER MIDNIGHT TONIGHT AND NE FL 12Z MONDAY. BOTH MAV AND MET HAVE CATEGORICAL POPS TONIGHT AND SEE NO REASON TO DEVIATE. SHOULD SEE CLEARING FROM NW TO SE FOLLOWING FRONTAL PASSAGE MONDAY...BUT THE SHOWERS LIKELY LINGERING ACROSS SE CWA (MARION...PUTNAM...FLAGLER...) THROUGH EARLY AFTERNOON. AFTER THAT...A TURN TO COOLER AND MUCH DRIER CONDITIONS AS SHORT WAVE TROUGH EXITS AND HIGH PRESSURE BUILDS IN. TEMPS RUNNING BELOW NORMAL BOTH TUE AND WED. .LONG TERM (THU-SUN)...DEEP LAYER RIDGING WILL SLOWLY BUILD IN BEHIND DEPARTING SHORTWAVE. MOISTURE BEGINS TO INCREASE AGAIN BY FRIDAY AND EXPECTING MAINLY ISOLATED DIURNAL TYPE CONVECTION IN ASSOCIATION WITH SEA BREEZE COLLISIONS. DID FOLLOW THE MRF MOS GUIDANCE AND WENT WITH A SLIGHT CHANCE OF SHOWERS/STORMS FRIDAY ONWARD. GENERALLY...IT WILL BE DRIER AND WARMER THAN NORMAL. && .MARINE...VERY MARGINAL SCEC CONDS OVER THE WATERS AT THE MOMENT WITH WINDS GENERALLY OUT OF THE SOUTH SUSTAINED AT 10-15 KTS WITH HIGHER GUSTS. SCEC CONDS WELL OFFSHORE TONIGHT. STEERING FLOW WILL ALLOW FOR TSTM ACTIVITY THAT DEVELOPS ALONG THE COASTAL AREAS TO MOVE INTO THE WATERS WITH GUSTY WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 60 75 49 76 / 80 50 10 10 SSI 63 77 55 73 / 80 80 10 10 JAX 65 77 54 76 / 80 80 10 10 SGJ 67 76 59 73 / 70 80 20 10 GNV 65 77 53 79 / 80 80 10 10 OCF 67 79 55 79 / 80 80 20 10 .JAX WATCHES/WARNINGS/ADVISORIES... FL...SMALL CRAFT ADVISORY AMZ470. GA...SMALL CRAFT ADVISORY AMZ472/474. && PP/JH
Hazardous weather outlook, May 2, 1:25 PM EDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 125 PM EDT SUN MAY 2 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-022300- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 125 PM EDT SUN MAY 2 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR INLAND SOUTHEAST GEORGIA UNTIL 7 PM EDT... ...ISOLATED SEVERE STORMS STILL POSSIBLE NEAR THE COAST LATE THIS AFTERNOON AND EARLY EVENING... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON... PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS CONCERNING THE MODERATE RISK OF RIP CURRENTS. THUNDERSTORMS WILL CONTINUE TO BREAK OUT EAST OF AN APPROACHING COLD FRONT AND MOVE ACROSS MUCH OF THE REGION THIS AFTERNOON AND INTO THE EARLY EVENING. THE STORMS ACROSS INLAND SOUTHEAST GEORGIA COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN CONCERNS. ALSO...THERE MAY ISOLATED SEVERE STORMS NEAR THE I-95 CORRIDOR LATE THIS AFTERNOON AND EARLY EVENING...LIKE YESTERDAY...AS A RESULT OF A SEA BREEZE COLLISION. IN ADDITION...SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL CAUSING PONDING OF WATER ALONG ROADWAYS AND IN LOW-LYING AREAS. THERE MAY ALSO BE LOCALIZED FLOODING IN SOME LOW LYING AREAS WHERE THERE WAS HEAVY RAINFALL YESTERDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...THUNDERSTORMS WILL PRECEDE A COLD FRONT MONDAY. THE MAIN WEATHER CONCERNS WILL BE GUSTY WINDS TO 40 MPH AND LOCALLY HEAVY RAINFALL. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN THE WATCH AREA ARE REQUESTED TO SELF ACTIVATE. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, May 2, 3:47 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 347 PM EDT SUN MAY 2 2004 GAZ132-022015- COFFEE GA- 347 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COFFEE COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 415 PM EDT... AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER BROXTON...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...BROXTON AND WEST GREEN THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
Special weather statement, May 2, 4:03 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 403 PM EDT SUN MAY 2 2004 GAZ149-163-022045- ATKINSON GA-CLINCH GA- 403 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ATKINSON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS ABOUT 8 MILES NORTHWEST OF DU PONT ...OR ABOUT 6 MILES EAST OF LAKELAND...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DU PONT...HOMERVILLE...ARGYLE AND COGDELL THROUGH 445 PM EDT. INTERESTS ALONG HIGHWAY 441 FROM PEARSON TO HOMERVILLE SHOULD ALSO BE PREPARED FOR THE STRONG THUNDERSTORMS WITHIN THE HOUR. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
Special weather statement, May 2, 4:06 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 406 PM EDT SUN MAY 2 2004 GAZ135-022045- APPLING GA- 406 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR APPLING COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 4 MILES NORTHEAST OF SURRENCY...MOVING NORTH AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS ALONG STATE ROAD 121 FROM SURRENCY TOWARD TATTNALL COUNTY THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
Special weather statement, May 2, 4:16 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 416 PM EDT SUN MAY 2 2004 GAZ133-022100- JEFF DAVIS GA- 416 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR JEFF DAVIS COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF DENTON...OR ABOUT 14 MILES NORTHWEST OF ALMA...MOVING NORTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DENTON THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. ENYEDI
Special weather statement, May 2, 4:21 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 421 PM EDT SUN MAY 2 2004 GAZ136-152-022100- BRANTLEY GA-WAYNE GA- 421 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY AND WAYNE COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT... AT 421 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER HORTENSE...OR ABOUT 8 MILES NORTH OF NAHUNTA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND HORTENSE...BROADHURST...GARDI AND JESUP THROUGH 500 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
Special weather statement, May 2, 4:34 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 434 PM EDT SUN MAY 2 2004 GAZ134-151-022115- BACON GA-PIERCE GA- 434 PM EDT SUN MAY 2 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE AND BACON COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 10 MILES NORTHWEST OF BLACKSHEAR...MOVING NORTH AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY THROUGH 515 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. TRABERT
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:29 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 31 min |
| May 2, 4:12 PM EDT | Severe Thunderstorm Warning | JAX | Appling | 48 min |
| May 2, 4:24 PM EDT | Severe Thunderstorm Warning | JAX | Jeff Davis | 51 min |
| May 2, 5:08 PM EDT | Severe Thunderstorm Warning | JAX | Bacon | 22 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.